MAUDE Adverse Event Report: CAREFUSION 303, INC. BD PYXIS¿ MEDSTATION¿ 4000 INTEGRATED MAIN; AUTOMATED DISPENSING CABINET

CAREFUSION 303, INC. BD PYXIS¿ MEDSTATION¿ 4000 INTEGRATED MAIN; AUTOMATED DISPENSING CABINET
Model Number 500001002002
Medical Device Problem Codes Break (1069); Thermal Decomposition of Device (1071); Circuit Failure (1089)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/03/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E.1 initial reporter facility name: (b)(6).A review of the complaint history for sn: (b)(6) was performed in salesforce which did not locate similar complaints with the same failure mode for this serial number.A review of the device history record for sn: (b)(6) was performed from the date of manufacture, 11-may-2018 confirmed that this device was not previously returned for servicing and there were no production failures which correlates to the customer reported issue.Part analysis: the reported condition of ¿medes - half height drawer off bus¿ was confirmed during field service engineer (fse) testing and subsequently confirmed in the dchu testing process.The device was initially evaluated by the field service engineer (fse) according to work order: (b)(4), the fse reported that replaced the pyxibus module controller and drawer controller boards and, upon booting up the station.The fse observed that none of the drawers were detected in diagnostics.The fse then manually removed all pockets from drawer 4.1 and cleaned debris from underneath them, followed by rebooting the station; however, the same issue persisted.All cables were reseated and inspected with no faults found.Finally, the fse replaced the retractor band, which resolved the issue.The fse replaced missing or damaged slide bumpers in drawers.During dchu visual inspection: p/n: 353844 01: was received with copper strands in contact with adjacent copper strands.P/n: 151622 01: the part showed no signs of physical damage, fluid ingress, loose or missing components.P/n: 151630 01: the part was received with a detached connector (j402).During dchu testing: p/n: 353844 01: the testing from dchu was not necessarily due to the thermal damage observed on copper strands during the visual inspection.P/n: 151622 01: passed the dmm and hta testing.P/n: 151630 01: due to physical damage found during the external inspection, no further testing was required.The device was in use for treatment purposes as intended per 21 cfr 820.198(d).Root cause: the root cause of the complaint of ¿medes half height drawer off bus¿ was due to crossed continuity between adjacent copper strands of the ¿assy retractor dwr hh cubie¿ (p/n: 353844-01) which led to the observed thermal damage and ultimately compromised the drawer's functionality.A faulty ¿pcba pmc v1.06/v0.09bl hh¿, p/n: 151630 01 due to a detached connector (j402), which prevents the proper functionality of the board.
 
Event or Problem Description
It was reported that when using the bd pyxis¿ medstation¿ 4000 integrated main drawer was failed.The fse found that drawer 4.1 was off the bus despite multiple reboots and cable reseating attempts.Only three indicator lights were illuminated on the back of the t board, and the top right indicator light was off.As per part investigation, it was determined that the half height drawer was off bus due to crossed continuity in the retractor assembly and a faulty pmc board with a detached connector (j402) led to the observed thermal damage.However, there were no delay to patient care and no adverse events or injuries reported based on this incident.

Brand Name
BD PYXIS¿ MEDSTATION¿ 4000 INTEGRATED MAIN
Common Device Name
AUTOMATED DISPENSING CABINET
Manufacturer (Section D)
CAREFUSION 303, INC.
3750 torrey view ct
san diego CA 92130
Manufacturer (Section G)
CAREFUSION SD
10020 pacific mesa blvd
san diego CA 92121 4386
Manufacturer Contact
brett wilko
3750 torrey view ct
san diego, CA 92130
8586172000
MDR Report Key25719858
Report Number2016493-2026-43180
Device Sequence Number5217636
Product Code BRY
UDI-Device Identifier10885403512636
UDI-Public(01)10885403512636
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Pharmacist
Type of Report Initial
Report Date (Section B) 07/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number500001002002
Device Catalogue Number306
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/19/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/10/2026
Initial Report FDA Received Date07/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/11/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown